MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-12-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the surgeon used the coil to perform aneurysm embolization.The coil could not be pushed out from the introducer sheath.Inability to entered the microcatheter during the process (could not be pushed out from the introducer sheath).The reported devices and any accessory devices were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured ophthalmic artery aneurysm with a max diameter of 4.6mm x 7.9mm and a 2.3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.No patient symptoms or further complications were reported as a result of this event.Additional information received that during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
Product analysis #705527543: as found condition (condition of returned device): the axium implant coil was returned for analysis within a shipping box; returned within a sealed plastic biohazard pouch; returned within an opened axium implant coil inner pouch and returned within dispenser coil.Damage location details: the axium implant coil was returned within the introducer sheath which was found to be applied correctly with the wavelock facing towards the proximal end.The pushwire was found to be bent at ~9.7cm from the proximal end; however, the pushwire was found to be bent within the introducer sheath at ~29.7cm and bent at ~23.4cm from the distal end.The axium implant coil was found to be detached and not returned within the shipping box.The axium implant coil was not able to be pushed out of introducer sheath due to resistance while advancing the pushwire.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil tip od (outer diameter) was unable to be determined.No further assessment could be processed.The introducer sheath id (inner diameter) was measured to be.0185¿ (0.47mm) which was found to be within specification (specification 0.47mm +0.05mm/-0.00mm) conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed.The axium implant coil was not returned attached to the pushwire, therefore any further assessment could not be processed.There were no reported issues preparing the axium implant coil prior to use per the instructions for use (ifu).Therefore, it is likely that the axium implant coil became damaged during preparation, or due to an improper hubbing technique (over tightening of the rhv).Regarding the damage found with the pushwire (bends) damage can occur if the device is advanced against resistance or due to handling.However, the root cause for resistance could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16938655
Report Number2029214-2023-00800
Device Sequence Number7451321
Product Code KRD
UDI-Device Identifier00763000320997
UDI-Public00763000320997
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Model NumberQC-4-12-3D
Device Catalogue NumberQC-4-12-3D
Device Lot Number223801462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Initial Report FDA Received Date05/16/2023
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown